Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 3:21 PM EDT for Carroll County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 8, 2017, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903
WWUS82 KFFC 081921
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT SAT JUL 8 2017
GAZ042-043-081945-
Douglas GA-Carroll GA-
321 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Clem, or just east of
Carrollton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Whitesburg, Clem, Byers Crossroads, Seaton Lake and
Hannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8504 3361 8477 3359 8481 3357 8481
3356 8483 3354 8483 3352 8482 3351 8483
3352 8485 3349 8486 3349 8488 3348 8490
3346 8492 3353 8508
TIME...MOT...LOC 1920Z 283DEG 13KT 3357 8499
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:35 AM EDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 8, 7:35 AM EDT, 7 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 735 AM EDT Sat Jul 8 2017 .PREV DISCUSSION... /Issued 354 AM EDT Sat Jul 8 2017/ SHORT TERM /Today through Sunday/... Short term forecast largely dominated by two features. Weak boundary has settled over middle Georgia, evident on the water vapor imagery as enhanced moisture extends from the northern Gulf coast across Georgia and east of the Appalachians and along the mid-Atlantic coast. The second feature is another cold front draped across the Ohio Valley, which models expect to sag southward into north Georgia today. This front is already serving as a focus for showers and thunderstorms this morning in Tennessee, and have kept pop chances higher in north Georgia to account for the expected coverage as the front drops into the state. Expect storm coverage today to be highest in far north Georgia due to this feature, and over middle Georgia as the former boundary confines the best moisture to the southern CWA. Have highlighted these two areas in the pop and wx grids as a result. Even with the developing low ceilings this morning, expect cloud coverage to improve by mid to late morning, allowing for sufficient insolation and an increasingly unstable air mass for some clusters of storms, some strong. At this time, SPC has the area outlooked in a Marginal Risk for severe storms, with the main concern being damaging winds, heavy rain, and frequent lightning. Small hail is also possible. Temperatures remain near seasonal normals, and have used a guidance blend through the short term. 31 LONG TERM /Sunday Night through Friday/... The stationary front across the area to start the long term is expected to dissipate on Monday with just a lingering surface trough remaining. Shower and thunderstorm chances will favor central GA Sunday night...creeping north slightly but still favoring central GA on Monday. The upper ridge builds over the area for the rest of the long term with the main high centers well east and west of the area. The moist airmass over central GA will spread across the entire forecast area. This will lead to highly diurnal shower and thunderstorm chances the rest of the long term period as a rather typical summertime airmass predominates. Forecast temperatures are expected to run within 3 degrees of normal this long term period. BDL && .AVIATION... 12Z Update... SCT-BKN IFR cigs will improve through mid morning. Expect SCT CU and mid level clouds through the afternoon. Diurnal thunderstorm potential highest 18-00z and have converted previous PROB30 to TEMPO for -TSRA. Winds will stay on the west side, with speeds of 8-10kt today, and 6kt or less overnight. A shift to the NE is possible at the tail end of the TAF period. //ATL Confidence...12Z Update... Low on cigs through 17z. High confidence on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 90 71 89 70 / 30 30 10 20 Atlanta 88 72 88 71 / 40 30 10 10 Blairsville 83 64 82 63 / 40 20 10 5 Cartersville 89 69 88 66 / 40 30 5 5 Columbus 90 74 91 73 / 40 30 40 30 Gainesville 87 70 87 69 / 40 30 10 5 Macon 91 73 91 72 / 40 30 40 40 Rome 88 69 88 66 / 40 20 5 5 Peachtree City 88 70 89 69 / 40 30 20 10 Vidalia 93 75 92 74 / 40 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EDT Sat Jul 8 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A weak frontal boundary will sag south across much of north and central Georgia today. Afternoon and evening thunderstorms are expected to develop along and south of this boundary. Strong thunderstorms are likely, with a few becoming severe. The main hazards will be damaging winds, large hail and frequent lightning. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance of showers and thunderstorms each day, favoring central Georgia Sunday and Monday, and most so during the afternoon and evening hours. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values may approach 105 degrees in the southeast portion of the outlook area during the middle to late part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 8, 12:29 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 W HAYSTON 33.52N 83.79W
07/07/2017 NEWTON GA EMERGENCY MNGR
A TREE FALL ON POWER LINES NEAR THE INTERSECTION OF
DOBBS ROAD AND HIGHWAY 213.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1701066
LMERRITTLocal storm report, Jul 8, 12:52 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG BROOKS 32.91N 83.38W
07/07/2017 WILKINSON GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 18 AND BOB MARTIN ROAD.
&&
EVENT NUMBER FFC1701067
LMERRITTLocal storm report, Jul 8, 12:55 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT SAT JUL 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 1 WNW IVEY 32.91N 83.31W
07/07/2017 WILKINSON GA 911 CALL CENTER
A TREE FELL ON SOUTH LAKESHORE DR NEAR FALL LINE
FREEWAY KNOCKING DOWN POWER LINES AS WELL.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1701062
LMERRITTSpecial weather statement, Jul 8, 1:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT SAT JUL 8 2017
GAZ005>007-081830-
Gilmer GA-Murray GA-Fannin GA-
153 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...EASTERN MURRAY
AND NORTHWESTERN FANNIN COUNTIES UNTIL 230 PM EDT...
At 153 PM EDT...a strong thunderstorm was near Cohutta Wilderness,
or 13 miles south of Benton. Another strong storm was centered near
Ramhurst. Both storms were moving east at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Tails Creek, Ramhurst, Jones Mill,
Cohutta Wilderness, Conasauga Lake, Tennga, Cisco, Mountaintown, Fort
Mountain State Park and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3460 8456 3465 8478 3499 8475 3499 8447
TIME...MOT...LOC 1753Z 267DEG 10KT 3498 8465
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 8, 2:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT SAT JUL 8 2017
GAZ007-013-081900-
Gilmer GA-Pickens GA-
236 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILMER AND NORTHEASTERN
PICKENS COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT...a strong thunderstorm was over Talking Rock, or 7
miles northwest of Jasper...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jasper, Talking Rock, Sequoyah Lake, Talona, Blaine and Lake
Tamarack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8432 3458 8432 3458 8434 3457 8433
3457 8435 3454 8434 3440 8440 3452 8461
3461 8456
TIME...MOT...LOC 1836Z 289DEG 16KT 3455 8452
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 8, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
321 PM EDT SAT JUL 8 2017
GAZ042-043-081945-
Douglas GA-Carroll GA-
321 PM EDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 345 PM EDT...
At 320 PM EDT...a strong thunderstorm was over Clem, or just east of
Carrollton...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Whitesburg, Clem, Byers Crossroads, Seaton Lake and
Hannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8504 3361 8477 3359 8481 3357 8481
3356 8483 3354 8483 3352 8482 3351 8483
3352 8485 3349 8486 3349 8488 3348 8490
3346 8492 3353 8508
TIME...MOT...LOC 1920Z 283DEG 13KT 3357 8499
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:09 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 7, 8:21 PM EDT | Special Weather Statement | FFC | Jones | 24 min |
| Jul 7, 8:22 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 7, 8:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 7, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 24 min |
| Jul 7, 9:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 7, 9:07 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jul 7, 9:34 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Jul 8, 1:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jul 8, 2:36 PM EDT | Special Weather Statement | FFC | Pickens | 24 min |
| Jul 8, 3:22 PM EDT | Special Weather Statement | FFC | Schley | 23 min |
| Jul 8, 3:47 PM EDT | Special Weather Statement | FFC | Schley | 28 min |
| Jul 8, 4:25 PM EDT | Special Weather Statement | FFC | Macon | 35 min |
| Jul 8, 4:32 PM EDT | Special Weather Statement | FFC | Murray | 28 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | FFC | Lamar, Monroe | 28 min |
| Jul 8, 5:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jul 8, 5:09 PM EDT | Special Weather Statement | FFC | Cherokee | 36 min |
| Jul 8, 5:24 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Jul 8, 5:30 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Jul 8, 5:33 PM EDT | Special Weather Statement | FFC | Catoosa | 27 min |
| Jul 8, 5:44 PM EDT | Special Weather Statement | FFC | Cherokee | 31 min |
| Jul 8, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 28 min |
| Jul 8, 5:57 PM EDT | Special Weather Statement | FFC | Bleckley | 33 min |
| Jul 8, 5:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
| Jul 8, 6:07 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jul 8, 6:16 PM EDT | Special Weather Statement | FFC | Wheeler | 29 min |
| Jul 8, 6:26 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 8, 6:38 PM EDT | Special Weather Statement | FFC | Montgomery | 37 min |
| Jul 8, 6:49 PM EDT | Special Weather Statement | FFC | Washington | 26 min |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 34 min |
| Jul 8, 7:41 PM EDT | Special Weather Statement | FFC | Washington | 64 min |
| Jul 8, 7:45 PM EDT | Special Weather Statement | FFC | Walton | 30 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.